Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

If you have had an organ transplant then you may want to also become a member of these communities if they are applicable to your condition to share your experience:
Diabetes and Kidney Community
Kidney Disorders Community
WebMD Diabetes Community
WebMD Hepatitis Community
WebMD Heart Disease Community
After Kidney Transplant
An_224169 posted:
I had a kidney transplant in 1996, am doing very well with it, nu I have been having pain in my feet for a few years now. It seems to be getting worse. No one knows what is causing it, much less what to do about it. Anyone else had this problem????
MrsCora01 responded:
What transplant meds are you on? I do know that prograf can cause pain/numbness in the hands and feet. Also, have you been tested for diabetes? Some of the transplant meds can cause diabetes, and if it has been coming on gradually, it is possible that you have some nerve problems from it (reversible though).

Sorry I can't be more help. Have you talked to your transplant center too? Best of luck.

John-SKPT responded:
Kidney-pancreas transplant in 2000.

I was originally on prograf, cellcept, prednisone. later changed from cellcept to imuran because of stomach trouble on cellcept.

2005, I changed from prograf to rapamune because of prograf toxicity.

last month changed back from rapamune to low-dose prograf because of a really awful reaction where rapamune started screwing up my lungs.

I had bad tremors of the hands at first but as the prograf dose came down this mostly went away.

You did not say what the cause of your kidney failure was, but there is a possibility that the foot pain is vascular in nature and not related to any drug.

You need to ask your doctors about it.
randywgator responded:
I had a kidney transplant in 2005. I have had no real problems since the transplant. Except weight gain from the prednisone and a few battles with gout. I take allopurinal to offset this has worked pretty well. I still have pain in my feet at times. Although only 52 sometimes I feel like 72 due to joint pain. No one has really been able to tell me why...some have said it may be mom dealy with arthritis for years. Do all of your joints bother you or just feet. I know feet are susceptible to gout due to buildup of uric acid in joints...very painful...I couldn't even walk the few times I had gout...was on crutches...not something you want to experience. Thanks.
jbartholdy replied to randywgator's response:
Hi, I had a living related kidney transplant in 1998. If you had a L/R/T you should be able to get off the prednsone after 5 years; most of the pain will go away. Don't forget, you really have to be on a mostly vegetarian diet. Animal proteins can really cause alot of pain in the joints by causing antibodies to form and cause irritation.
Do you have any problems with diarrhea? I am not sure which drug is causing it, but it is ongoing the enitire time, on and off.
My feet used to really hurt, but I stay away from meat and dairy products mostly and that helps.
John-SKPT responded:
You might also ask for a peripheral artery and iliac artery doppler ultrasound. If the blood flow to the lower limbs is diminished, it can affect leg muscles and bones.

Transplanted kidneys are generally connected to the common iliac artery or to the external iliac artery. A slight narrowing of this, plus the amount of blood diverted to the transplant kidney can affect the blood supply downstream from the new kidney.

Spotlight: Member Stories

Momma of 6 children, 3 beautiful girls ages, 20, 26, and 27 and 3 handsome boys ages, 21, 16, and 14. My 26 and 27 year old have finished college. My ...More

Helpful Tips

How to load photos on WebMD
WebMD has created a guide to assist you with loading your photos. Photo upload guide More
Was this Helpful?
7 of 14 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.